What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 5, 7:24 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 7:24 AM CST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
824 AM CDT Tue Jun 5 2018
.SOUNDING DISCUSSION...
This morning's radiosonde flight was routine with no problems
encountered. Most notable changes this morning from previous days
is the increase in moisture aloft, as well as a more progressive
westerly flow aloft downstream of the approaching shortwave to
our northwest. Precipitable water of 2.02" puts this sounding just
below the daily maximum of 2.04" recorded for this date according
to sounding climatology. This supports the potential for flash
flooding in more widespread storm development later today.
Otherwise, FZL of 13.9kft AGL and -20C of 25.8kft AGL is a
noticeable drop from the previous days soundings. Additionally,
MUCAPE of 4198 J/kg and LI of -9 continues to illustrate a very
unstable atmospheric environment, supporting energy for storm
development later this afternoon and evening with dangerous
lightning and gusty winds possible along side the potential for
flash flooding. KLG
&&
.PREV DISCUSSION... /issued 331 AM CDT Tue Jun 5 2018/
SHORT TERM...
A shortwave trough currently sliding through the Lower Mississippi
Valley will be the main driver of the forecast area's weather
through tomorrow. Increased omega and slightly steeper lapse rates
aloft will promote convective development throughout the day
today. Additionally, a stationary boundary stretched across the
northern third of the CWA will serve as a focusing mechanism for
convection today. Have placed the highest POP of 50 to 60 percent along
and south of the boundary...stretching from Baton Rouge over to
Gulfport. Slightly lower POP of around 40 percent is in place
north of the boundary in Southwest Mississippi. Given the east-
west orientation of the boundary and concurrent storm motion, the
threat of locally heavy rainfall will be the primary concern
today as storms could potentially train over the same location.
Temperatures should be somewhat tempered today due to the expected
convection and cloud cover, and have highs only rising into the
middle 80s.
The convective threat should transition to the coastal waters and
immediate Louisiana coast for tonight and tomorrow as the surface
boundary sinks south toward the coastal waters. Have chance POP
for areas south of I-10 in Louisiana and likely POP for the
offshore waters tonight and tomorrow. With a drier airmass in
place over most of the region, temperatures should climb back into
the lower 90s north of the 1-10 corridor. Along the Louisiana
coast, temperatures should be slightly cooler in the upper 80s.
The shortwave trough axis will shift away from the area by
Thursday allowing a broad area of upper level ridging to build in
from the west. Increasing subsidence throughout the atmospheric
column will lead to lower POP of 20 percent or less, less cloud
cover, and warmer temperatures. Highs should easily climb into the
lower to middle 90s, and heat indices should approach 100 degrees
by Thursday afternoon.
LONG TERM...
A continuation of hot and dry weather is expected on Friday and
Saturday as the broad upper level ridge continues to dominate the
Lower Mississippi Valley. Temperatures will rise into the middle
90s each day, and heat index values should climb into the lower
100s. There will be a low chance of some convection developing
each afternoon mainly along any pre-existing mesoscale boundaries
like old outflows or the seabreeze.
By Sunday and Monday, the ridge should begin to weaken a bit over
the area and a broad trough develops over the eastern seaboard,
and a return to more typical June weather is expected to take
hold. Highs should generally climb to around 90 degrees each day,
and a 30 to 50 percent chance of convection will be in place. Once
again, convective activity will tend to develop along any pre-
existing mesoscale boundaries where low level moisture pooling
and forcing will be enhanced. The convection will be highly
diurnal with a minimum in the morning hours, and a maximum of
coverage in the late afternoon hours when peak heating occurs.
AVIATION...
Mainly VFR conditions are forecast for the general prevailing
conditions through this taf cycle. However, areas of scattered TSRA
could produce brief very low VSBY in torrential downpours, lower
CIGS and gusty winds through for those terminals affected today.
Timing for prevailing conditions will be based on potential for
convection as a shortwave moves into the region.
MARINE...
Cold front has stalled along the Mississippi coast. This
combined with surface ridge centered in the south central Gulf is
producing mostly west winds across the coastal waters. Some portions
closer to the boundary are more light and variable while others are
southerly. The general pattern of southwest flow west of the MS
River and northerly east of the MS River will remain in place
through tonight as a shortwave brings a weak boundary into the
coastal waters before it stalls. A generally weak flow pattern is
expected the remainder of the week with little surface pressure
gradients in place.
DECISION SUPPORT...
DSS code: BLUE
Deployed: none.
Activation: none.
Activities: none.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 66 91 68 / 80 10 10 10
BTR 85 70 91 71 / 60 20 20 10
ASD 84 70 90 72 / 60 20 20 10
MSY 84 74 90 75 / 70 30 30 20
GPT 83 72 89 74 / 60 20 10 10
PQL 85 70 90 70 / 70 30 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 5, 9:36 AM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1036 AM CDT Tue Jun 5 2018
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-060345-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1036 AM CDT Tue Jun 5 2018
This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are expected today. A few
storms could become strong to severe, producing strong wind
gusts, frequent lightning and periods of torrential rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered thunderstorms are expected Wednesday and
Thursday and again over the weekend. Severe weather is not
expected at this time, but due to slow storm motions, localized
flooding will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 5, 8:41 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
941 AM CDT TUE JUN 5 2018
MSZ080-081-051500-
Harrison MS-Hancock MS-
941 AM CDT TUE JUN 5 2018
...SPECIAL WEATHER STATEMENT...
At 940 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shoreline Park, or over Waveland, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Shoreline Park and
Kiln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3033 8918 3030 8927 3031 8929 3036 8928
3038 8932 3037 8935 3034 8938 3034 8934
3031 8933 3025 8942 3023 8942 3020 8945
3022 8950 3040 8947 3040 8917
TIME...MOT...LOC 1440Z 279DEG 15KT 3031 8941
KLGLocal storm report, Jun 5, 9:32 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT TUE JUN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM TSTM WND GST 12 SSE GULFPORT 30.23N 88.98W
06/05/2018 M39 MPH GMZ532 MS MESONET
0954 AM TSTM WND GST 11 SSE PASCAGOULA 30.21N 88.50W
06/05/2018 M45 MPH GMZ532 MS BUOY
&&
MHILLSpecial weather statement, Jun 5, 11:13 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1213 PM CDT TUE JUN 5 2018
LAZ034>036-MSZ068-069-051800-
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
Amite MS-
1213 PM CDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST FELICIANA...POINTE COUPEE
AND WESTERN EAST FELICIANA PARISHES...WILKINSON AND SOUTHWESTERN
AMITE COUNTIES UNTIL 100 PM CDT...
At 1212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sibley to near Bayou Current. Movement was
southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Roads, Jackson, St. Francisville, Centreville, Livonia,
Maringouin, Woodville, Gloster, Fordoche, Morganza, Wilson, Norwood,
Wakefield, Spillman, Batchelor, Lettsworth, Fort Adams, Dolorosa,
Lottie and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 9083 3051 9146 3048 9158 3050 9169
3058 9176 3071 9173 3086 9182 3087 9180
3097 9181 3104 9172 3104 9165 3097 9166
3104 9156 3114 9163 3124 9155 3122 9153
3124 9148 3128 9149 3132 9146 3137 9122
TIME...MOT...LOC 1712Z 315DEG 28KT 3137 9135 3085 9188
KLGSpecial weather statement, Jun 5, 11:34 AM CST, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1234 PM CDT TUE JUN 5 2018
LAZ037-040-048-050-058-072-051815-
Livingston LA-St. Helena LA-Southern Tangipahoa LA-
St. John The Baptist LA-St. Tammany LA-East Baton Rouge LA-
1234 PM CDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHN THE
BAPTIST...SOUTHWESTERN ST. HELENA...WEST CENTRAL ST. TAMMANY...
LIVINGSTON...SOUTHERN TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE
PARISHES UNTIL 115 PM CDT...
At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watson, or 8 miles north of Denham Springs, moving southeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hammond, Denham Springs, Covington, Ponchatoula, Walker, Livingston,
Albany, Madisonville, Springfield, Watson, Natalbany, Pride, Robert,
Greenwell Spring, Killian and Tickfaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 9101 3051 9011 3039 9020 3034 9028
3024 9036 3022 9041 3023 9043 3026 9043
3028 9040 3030 9043 3032 9043 3034 9049
3029 9056 3055 9109
TIME...MOT...LOC 1734Z 300DEG 19KT 3060 9097
KLGSpecial weather statement, Jun 5, 11:37 AM CST, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1237 PM CDT TUE JUN 5 2018
LAZ047-048-050-051815-
Livingston LA-West Baton Rouge LA-East Baton Rouge LA-
1237 PM CDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEST BATON ROUGE...WEST
CENTRAL LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES UNTIL 115 PM
CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Allen, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Baton Rouge, Baker, Denham Springs, Port Allen, Oak Hills Place,
Brusly, Westminster, Old Jefferson, Merrydale, Inniswold, Shenandoah,
Brownfields, Village St. George, Gardere and Baton Rouge Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 9136 3056 9137 3061 9111 3036 9089
TIME...MOT...LOC 1736Z 265DEG 18KT 3048 9128
KLG
Special weather statement, Jun 5, 11:53 AM CST, 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1253 PM CDT TUE JUN 5 2018
LAZ046-048-049-057-051845-
Iberville LA-Ascension LA-St. James LA-East Baton Rouge LA-
1253 PM CDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR ASCENSION...NORTHWESTERN ST.
JAMES...SOUTHEASTERN IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE
PARISHES UNTIL 145 PM CDT...
At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm near
White Castle, or 9 miles south of Plaquemine, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gonzales, Donaldsonville, St. Gabriel, White Castle, Sorrento,
Prairieville, Geismer and Carville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 9094 3012 9083 3007 9106 3008 9108
3006 9109 3003 9122 3004 9123 3004 9124
3020 9131
TIME...MOT...LOC 1753Z 249DEG 23KT 3015 9120
KLG